Pain at the join, and Lansoprazole

Just wanted to share this minor bit of good news.

I'm three and a half years post-op and have had occasional intermittent mild pain at night around 'the join' for much of that time, maybe once or twice a month.

Various things were tried without much change. It became much more of a problem recently, the night pain becoming much more severe and frequent. We'd changed from Omeprazole to Lansoprazole and doubled the strength, no change. So, more serious causes having been discounted, the doctor scratched her head and suggested "given that your digestive tract is much shorter now, maybe these drugs are simply not being absorbed" or words to that effect.

So I was put on oro-dispersible Lansoprazole, which dissolves on my tongue.

Amazing! From that night on, completely pain free!

Cheers!!

John in Grantham

4 Replies

oldestnewest
  • That is good news. I think some medication does not get absorbed at the same rate because it travels through the system too quickly so this is always worth bearing in mind.

    Thanks for the tip!

    Kind regards

    Alan

  • John

    Thanks for your info, I get similar problems although I cannot say that Lanzoprazole is completely ineffective but not as effective as it should be. I will ask my GP to switch me to the oro- dispersive type - didn't know you could get it! Well worth a try. Will let you know how I fare!

    Regards,

    Bill A

  • so many simple solutions come round on here and often it seems simply by us useing trail and error, i thinK i will copy some of these comments and take to my next appointment with my GP, and GASTROENTEROLOGIST? As you all put my symtoms into words much better than i can !! i am2 years 6 months post op but still get lots of differents probs, love this site.kevin

  • Great piece of investigative work! I am sure it will be useful to many.

    Jay

You may also like...